Research has shown that despite having controlled cholesterol levels, a build-up of calcium in the coronary arteries might contribute to higher risks of having a heart attack.
A three-year follow-up on a study of people taking cholesterol-lowering statins, who had a heart attack, revealed that they had a significant amount of calcium in their coronary arteries than those who didn't have a heart attack.
From these results experts concluded that people who had excess calcium of the coronary artery didn't benefit from taking cholesterol-lowering statins and were in a higher risk bracket for developing cardiovascular related conditions. One expert claimed that while statins were effective at reducing the risk of heart attacks, the rate of reducing the risk of these events was 35 percent in the best-case scenario.
Study on Calcium Build-up and Statin Use
Out of the 495 participants with nearly the same LDL levels and no symptoms, 41 experienced a heart attack in the follow-up portion of the study
On the whole, the patients who had a heart attack were shown to have a significant build-up of coronary artery calcium than those who didn't have a heart attack
Experts theorized when excess calcium was present in individuals, there was a 17-fold greater chance that they would have a heart attack than in those with no evidence of calcium. Experts also concluded that the two most definitive indicators of heart attack were LDL levels and calcium build-up.
Yahoo News July 14, 2004
Although the physician who led the study believes statins greatly reduce the rate of heart attacks--by 35 percent--he wondered why are so many more people still having them. Now even the traditional doctors are questioning the benefits of taking statins.
What's devastating however is that most experts don't realize that statins kill people--lots of people--and they wound many, many more. All patients taking statins become depleted in Coenzyme Q10 (CoQ10) eventually--those patients who start with relatively low CoQ10 levels (the elderly and patients with heart failure) begin to manifest signs/symptoms of CoQ10 deficiency relatively rapidly--in six to 12 months. Younger patients can tolerate the statins for several years before they begin developing symptoms.
The bottom line here is that when you treat the symptoms of high cholesterol with a drug you are in no way, shape or form treating the cause. It should come as no surprise that the artificial drugs cause serious side effects.
Why risk your health by taking drugs when there are some simple things you can do to normalize cholesterol levels?
Treating high cholesterol is one of the absolute easiest things to do in natural medicine. Avoiding grains and sugars, exercising and eating a metabolically-appropriate diet are the keys to normalizing cholesterol in all but one or two people out of 1,000 who have a genetic problem with LDL receptors.